MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number SU17BN50NSA091N
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that 2-3 days after placement of a portex® bivona® custom tracheostomy tube, the patient experienced tracheal bleeding.A bronchoscopy was performed, confirming the bleeding, and indicating the bleeding was caused by the "new inserted cannula".When the cannula was removed, the otolaryngologist took the measurements, and found that the outer diameter was 7.8 mm instead of 7.3 mm, which makes it 0.5 mm wider.No permanent injury was reported.
 
Event or Problem Description
No medical intervention was required to stop the bleeding.The patient's current status is "ok" at the time of report.The event is considered ongoing.

Brand Name
PORTEX® BIVONA® CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6619500
Report Number3012307300-2017-01189
Device Sequence Number867492
Product Code JOH
UDI-Device Identifier15019517096620
UDI-Public15019517096620
Combination Product (Y/N)N
Initial Reporter CountrySI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Catalogue NumberSU17BN50NSA091N
Device Lot NumberDS002915
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;